Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Charles Nash
Title: Differential topology and quantum field theory
Additional book information: Academic Press, New York, 1991, 386 pp., US$59.95. ISBN 0-12-514075-4.

References [Enhancements On Off] (What's this?)

  • [AM] S. Akbulut and J. McCarthy, Casson's invariant for oriented homology 3-spheres--an exposition, Math. Notes, vol. 36, Princeton Univ. Press, Princeton, NJ, 1990. MR 1030042 (90k:57017)
  • [AB] M. F. Atiyah and R. Bott, The Yang-Mills equations over Riemann surfaces, Philos. Trans. Roy. Soc. London Ser A 308 (1982), 523-615. MR 702806 (85k:14006)
  • [ADHM] M. F. Atiyah, V. Drinfeld, N. J. Hitchin, and Yu. I. Manin, Construction of instantons, Phys. Lett. A 65 (1978), 185-187. MR 598562 (82g:81049)
  • [AHS] M. F. Atiyah, N. Hitchin, and I. M. Singer, Self-duality in four-dimensional Riemannian geometry, Proc. Roy. Soc. London Ser. A 362 (1978), 425-461. MR 506229 (80d:53023)
  • [AS] M. F. Atiyah and I. M. Singer, Diracs operators coupled to vector potentials, Proc. Nat. Acad. Sci. U.S.A. 81 (1984), 2597-2600. MR 742394 (86g:58127)
  • [D1] S. K. Donaldson, An application of gauge theory to four dimensional topology, J. Differential Geom. 18 (1983), 279-315. MR 710056 (85c:57015)
  • [D2] -, Polynomial invariants for smooth 4-manifolds, Topology 29 (1990), 257-315. MR 1066174 (92a:57035)
  • [DK] S. K. Donaldson and P. B. Kronheimer, The geometry of four-manifolds, Oxford Univ. Press, 1990. MR 1079726 (92a:57036)
  • [F] A. Floer, An instanton invariant for 3-manifolds, Comm. Math. Phys. 118 (1989), 215-240. MR 956166 (89k:57028)
  • [J] V. F. R. Jones, A polynomial invariant for knots via von Neumann algebras, Bull. Amer. Math. Soc. 12 (1985), 103-111. MR 766964 (86e:57006)
  • [W1] E. Witten, Global gravitational anomalies, Comm. Math. Phys. 100 (1985), 197-229. MR 804460 (87k:58282)
  • [W2] -, Topological quantum field theory, Comm. Math. Phys. 117 (1988), 353-386. MR 953828 (89m:57037)
  • [W3] -, Quantum field theory and the Jones polynomial, Comm. Math. Phys. 121 (1989), 351-400. MR 990772 (90h:57009)
  • [W4] -, Two-dimensional gravity and intersection theory on moduli space, Surveys in Differential Geom. (supplement to J. Differential Geom.) (1991), 243-310. MR 1144529 (93e:32028)

Review Information:

Reviewer: Daniel S. Freed
Journal: Bull. Amer. Math. Soc. 28 (1993), 153-157
American Mathematical Society